Advertisement

Reactions Weekly

, Volume 1753, Issue 1, pp 75–75 | Cite as

Bevacizumab

Atypical haemolytic uraemic syndrome: 3 case reports
Case report
  • 7 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, three women aged 62−74 years were described, who developed atypical haemolytic uraemic syndrome (HUS) during treatment with bevacizumab for ovarian cancer.

Patient 1: A 72-year-old woman with hypertension, started receiving IV bevacizumab 15 mg/kg every 4 weeks, alongside doxorubicin liposomal [liposomal doxorubicin] for serous ovarian carcinoma stage IIB. However, after receiving 3 cycles, she developed uncontrolled hypertension, headache and thrombocytopenia. Consequently, the fourth cycle was postponed. Two months after the cycle 3, she presented to hospital with complaints of headache, uncontrolled hypertension and thrombocytopenia. Haematology determined the symptoms as atypical HUS, and the bevacizumab therapy was further postponed. However, in...

Reference

  1. Vakiti A, et al. Bevacizumab-induced atypical hemolytic uremic syndrome and treatment with eculizumab. Journal of Oncology Pharmacy Practice 25: 1011-1015, No. 4, 17 May 2018. Available from: URL: http://doi.org/10.1177/1078155218774895 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations